Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 33, NWS Melbourne, FL

June 5, 2018Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 5, 2018, 3:03 PM EDT for Osceola County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2018, 3:03 PM EDT (19:03 UTC)
Expired
Jun 5, 2018, 3:30 PM EDT
In force
27 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1582 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WUUS52 KMLB 051903
SVRMLB
FLC097-051930-
/O.NEW.KMLB.SV.W.0033.180605T1903Z-180605T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
303 PM EDT TUE JUN 5 2018

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  East central Osceola County in east central Florida...

* Until 330 PM EDT.

* At 302 PM EDT, a severe thunderstorm was located 9 miles southwest
  of Holopaw, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Holopaw and Forever Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2795 8126 2810 8127 2816 8099 2792 8098
TIME...MOT...LOC 1902Z 269DEG 23KT 2804 8119 

HAIL...1.00IN
WIND...60MPH
 
$$

Combs
1 follow-up statement
456 
WWUS52 KMLB 051917
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
317 PM EDT TUE JUN 5 2018

FLC097-051930-
/O.CON.KMLB.SV.W.0033.000000T0000Z-180605T1930Z/
Osceola FL-
317 PM EDT TUE JUN 5 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL OSCEOLA COUNTY...

At 316 PM EDT, a severe thunderstorm was located near Holopaw, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Forever Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2795 8126 2807 8121 2816 8099 2792 8098
TIME...MOT...LOC 1916Z 269DEG 23KT 2804 8108 

HAIL...1.00IN
WIND...60MPH
 
$$

Combs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:00 AM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 5, 10:00 AM EDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 AM EDT Tue Jun 5 2018

.DISCUSSION...
Significant moisture gradient across Florida today, as drier air
has built into north Florida behind a weakening frontal boundary.
Morning soundings show PW value of 0.70" at JAX to 1.5-1.6" from
TBW-MLB southward. Models still indicate drier air to the north
working its way down through Lake and Volusia counties southward
toward Orlando-Titusville area by late afternoon. This should keep
rain chances out of the forecast for most of this area. However,
HRRR/local WRF runs are showing potential for a few showers and
storms developing as far north as Orlando through the Cape
initially this afternoon. Have therefore shifted slight rain
chances farther north through this region today. Still, best
chance for showers and storms will be across Okeechobee County and
the Treasure Coast this afternoon, with PoPs up to 40 percent.

Despite some increase in lower cloud cover this morning, there
should be sufficient daytime heating today before showers and
storms increase into the afternoon. This combined with westerly
flow delaying or holding off the east coast sea breeze, should
allow for another hot day with highs reaching the low to mid 90s.

&&

.AVIATION...Sufficient low level moisture is allowing for some
BKN MVFR cigs in spots this morning. As base of clouds lift into
late morning and afternoon, expect mainly VFR conditions with
tempo IFR/MVFR conditions with isolated-scattered showers and
storms that develop across areas from Orlando area southward.
However, best potential for this activity will be across
Okeechobee County and the Treasure Coast into mid to late
afternoon.

&&

.MARINE...
Today-Tonight..There are no wind/sea concerns as westerly flow
will continue ahead of a weakening frontal trough. Speeds should
diminish to around 10 knots today, then a diurnal increase tonight
is indicated tonight to 10-15 knots. The chance for offshore
moving storms this afternoon/early evening will be mainly south
of Cape Canaveral.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  71  85  70 /  10  10  50  40
MCO  94  74  86  72 /  20  10  60  40
MLB  93  74  86  69 /  30  10  60  40
VRB  93  73  87  70 /  40  20  60  30
LEE  92  73  86  72 /  10  10  60  40
SFB  94  73  86  71 /  10  10  60  40
ORL  94  74  85  72 /  20  10  60  40
FPR  93  73  87  69 /  40  20  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Johnson
Hazardous weather outlook, Jun 5, 10:00 AM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1000 AM EDT Tue Jun 5 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1000 AM EDT Tue Jun 5 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A weak frontal boundary across the northern Florida will gradually
wash out, but drying will spread down to Orlando and Cape Canaveral.
Moisture will be sufficient south of there for isolated to scattered
afternoon thunderstorms, especially from the Treasure Coast to
Okeechobee. The main threat from storms will be occasional to
frequent lightning strikes. Small hail, gusty winds to around 50 mph
and an inch or two of rain in an hour will also be possible with a
few strong storms.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms this afternoon will move to the east and southeast
at 10 to 15 mph from about Lake Kissimmee and Melbourne to Lake
Okeechobee and the Treasure Coast. A few will be capable of
producing strong wind gusts to 40 mph or greater on inland
waterways and the nearshore Atlantic.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Moisture is forecast to increase across east central Florida
Wednesday and remain elevated into the upcoming weekend.
Scattered to numerous showers and lightning storms are expected,
mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.

Lascody

In the hours before

Special weather statement, Jun 5, 2:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT TUE JUN 5 2018

FLZ054-058-059-051915-
St. Lucie FL-Okeechobee FL-Indian River FL-
232 PM EDT TUE JUN 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND SOUTHWESTERN INDIAN RIVER COUNTIES UNTIL
315 PM EDT...

At 231 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum, moving east at 25 mph.  Additiona thunderstorms are
expected to develop along outflow boundaries across Okeechobee and
western St. Lucie counties.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Basinger, Fort Drum, Pointe West and Country Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2732 8103 2733 8104 2735 8104 2735 8103
      2736 8104 2764 8096 2764 8087 2767 8087
      2769 8048 2732 8048 2731 8103
TIME...MOT...LOC 1831Z 266DEG 23KT 2757 8082

Combs
Special weather statement, Jun 5, 2:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT TUE JUN 5 2018

FLZ053-051945-
Osceola FL-
255 PM EDT TUE JUN 5 2018

...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA COUNTY UNTIL 345 PM
EDT...

At 255 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Lake Toho to 8 miles north of Lake
Kissimmee. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and Buena Ventura
Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2835 8086 2790 8087 2789 8131 2792 8131
      2794 8135 2795 8134 2800 8139 2800 8142
      2804 8146 2805 8146 2806 8144 2801 8138
      2808 8135 2809 8145 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1855Z 270DEG 24KT 2824 8135 2803 8124

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:32 PM EDTSpecial Weather StatementMLBOkeechobee43 min
Jun 5, 2:55 PM EDTSpecial Weather StatementMLBOsceola50 min
Jun 5, 3:08 PM EDTSpecial Marine WarningMLB52 min
Jun 5, 3:22 PM EDTSevere Thunderstorm WarningMLBOsceola23 min
Jun 5, 3:35 PM EDTSpecial Weather StatementMLBBrevard55 min
Jun 5, 3:41 PM EDTSpecial Marine WarningMLB94 min
Jun 5, 3:51 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola39 min
Jun 5, 4:45 PM EDTSpecial Weather StatementMLBOkeechobee45 min
Jun 5, 5:10 PM EDTSpecial Weather StatementMLBMartin50 min
Jun 5, 5:34 PM EDTSpecial Weather StatementMLBIndian River41 min
Jun 5, 5:37 PM EDTSpecial Marine WarningMLB98 min
Jun 5, 5:48 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.